Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 195, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Aug 13, 2012, 1:12 PM CDT for Limestone County, Madison County, Morgan County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2012, 1:12 PM CDT (18:12 UTC)
- Expired
- Aug 13, 2012, 1:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Limestone County, AL, Madison County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 12:38 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:07 PM CDT, 5 minutes earlier.
Area forecast discussion, Aug 13, 1:07 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 107 PM CDT MON AUG 13 2012 .MESOSCALE UPDATE...ALSO FOR 18Z TAFS /AVIATION/... BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS CURRENTLY MOVING ACROSS THE FORECAST AREA...ORIENTED NORTH-SOUTH ALONG I-65. AXIS OF INSTABILITY RIDING ALONG AND JUST AHEAD OF THE STORMS WILL HELP TO SUPPORT STORMS LIKELY ACROSS THE ENTIRE FORECAST AREA...EXITING NE ALABAMA SOMETIME MID AFTERNOON. FAIRLY LOW SHEAR ENVIRONMENT SUPPORTS PRIMARILY A DAMAGING WIND THREAT...ESPECIALLY AS STORMS APPEAR TO MERGE INTO A MORE LINEAR/BOWING SYSTEM. SEVERE THREAT HAS ENDED FOR THE TIME BEING ACROSS NW ALABAMA BUT ADDITIONAL ROUNDS OF STORMS ARE POSSIBLE LATER TODAY INTO THIS EVENING AS AN UPR LVL TROUGH/LOW LVL FRONTAL BOUNDARY APPROACH THE AREA FROM THE NORTHWEST. SEVERE THUNDERSTORM WATCH 576 IS IN EFFECT FOR NORTH CENTRAL/NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE THROUGH 8 PM CDT. DJN.83 && .AVIATION... FOR 18Z TAFS...BROKEN LINE OF TSRA ABOUT TO IMPACT KHSV. WIND GUSTS 25-35KTS ALONG WITH +RA AND FRQ CG LTG WILL OCCUR. THE WORST SHOULD BE THROUGH KHSV BY 19Z. ELSEWHERE...BACK EDGE OF RAIN/TS EXPECTED TO MOVE THROUGH KMSL BY 19Z WITH LITTLE ADDITIONAL CONVECTIVE ACTIVITY UPSTREAM AT THIS TIME. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 13, 12:45 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1245 PM CDT MON AUG 13 2012 ALZ001>010-016-TNZ076-096-097-140400- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1245 PM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT AREAS ALONG AND EAST OF I-65...IN NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE...THROUGH 3 PM. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...IN ADDITION TO HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED STORMS MAY ALSO BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AS THE COLD FRONT CONTINUES ITS SLOW PATH ACROSS THE TENNESSEE VALLEY...ISOLATED THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST ON TUESDAY...FINALLY CLEARING THE AREA EARLY TUESDAY EVENING. ANOTHER COLD FRONT WILL BRING SCATTERED THUNDERSTORMS TO THE TENNESSEE VALLEY THURSDAY AFTERNOON THROUGH EARLY SATURDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED THROUGH AT LEAST THIS AFTERNOON. DJN
In the hours before
Special weather statement, Aug 13, 10:41 AM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1041 AM CDT MON AUG 13 2012 ALZ001-131630- LAUDERDALE AL- 1041 AM CDT MON AUG 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAUDERDALE COUNTY UNTIL 1130 AM CDT... AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PINEFLAT...OR 10 MILES EAST OF CORINTH...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL AFFECT EXTREME NORTHWESTERN PORTIONS OF LAUDERDALE COUNTY THROUGH 1130 AM CDT. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WATERLOO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3500 8762 3489 8810 3492 8816 3501 8820 TIME...MOT...LOC 1536Z 241DEG 28KT 3498 8834 CA
Special weather statement, Aug 13, 10:55 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1055 AM CDT MON AUG 13 2012
ALZ001>003-131645-
LAUDERDALE AL-COLBERT AL-FRANKLIN AL-
1055 AM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAUDERDALE...
WESTERN COLBERT AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 1145 AM
CDT...
AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TISHOMINGO...OR 10 MILES NORTH OF RED
BAY...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHEROKEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3474 8811 3483 8793 3476 8782 3465 8778
3449 8815
TIME...MOT...LOC 1553Z 236DEG 18KT 3458 8820
CASpecial weather statement, Aug 13, 11:26 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1126 AM CDT MON AUG 13 2012 ALZ001-002-131715- LAUDERDALE AL-COLBERT AL- 1126 AM CDT MON AUG 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAUDERDALE AND NORTHWESTERN COLBERT COUNTIES UNTIL 1215 PM CDT... AT 1126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 12 MILES NORTHWEST OF UNDERWOOD-PETERSVILLE TO CHEROKEE...OR EXTENDING FROM 15 MILES NORTHWEST OF FLORENCE TO 11 MILES EAST OF IUKA...AND MOVING NORTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... UNDERWOOD-PETERSVILLE AND LEXINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3500 8785 3500 8721 3497 8722 3477 8804 TIME...MOT...LOC 1622Z 232DEG 44KT 3502 8783 3481 8800 12
Local storm report, Aug 13, 12:31 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1231 PM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG 4 WNW RED BANK 34.78N 87.44W
08/13/2012 COLBERT AL EMERGENCY MNGR
POWER LINES AND PHONE LINES DOWN ON RIVER ROAD
&&
BCCSpecial weather statement, Aug 13, 12:47 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1247 PM CDT MON AUG 13 2012
ALZ016-131830-
CULLMAN AL-
1247 PM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 130 PM
CDT...
AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM ADDISON TO JASPER...AND MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CULLMAN...HANCEVILLE...GOOD HOPE...BAILEYTON...HOLLY POND...GARDEN
CITY...FAIRVIEW...SOUTH VINEMONT...COLONY AND WEST POINT. IT ALSO
INCLUDES INTERSTATE 65 BETWEEN EXIT 291 AND 318.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
MONDAY EVENING FOR NORTH CENTRAL ALABAMA.
LAT...LON 3389 8701 3390 8710 3392 8708 3399 8715
3399 8714 3399 8711 3431 8711 3430 8649
3412 8660 3412 8663 3408 8670 3405 8668
3406 8671 3403 8670 3395 8679 3396 8682
3394 8688 3391 8692 3387 8692 3386 8696
TIME...MOT...LOC 1744Z 271DEG 26KT 3427 8718 3387 8721
BCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 10:41 AM CDT | Special Weather Statement | HUN | Lauderdale | 49 min |
| Aug 13, 10:55 AM CDT | Special Weather Statement | HUN | Colbert | 50 min |
| Aug 13, 11:26 AM CDT | Special Weather Statement | HUN | Lauderdale | 49 min |
| Aug 13, 12:05 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence | 25 min |
| Aug 13, 12:20 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone | 25 min |
| Aug 13, 12:43 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Morgan | 32 min |
| Aug 13, 12:47 PM CDT | Special Weather Statement | HUN | Cullman | 43 min |
| Aug 13, 1:43 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall, Morgan | 21 min |
| Aug 13, 1:45 PM CDT | Special Weather Statement | HUN | Jackson | 45 min |
| Aug 13, 2:08 PM CDT | Special Weather Statement | HUN | Marshall | 52 min |
| Aug 13, 12:47 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln | 28 min |
| Aug 13, 1:16 PM CDT | Special Weather Statement | HUN | Franklin, Moore | 44 min |
| Aug 13, 1:54 PM CDT | Special Weather Statement | HUN | Franklin | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.